zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Convergence of the Mann iteration algorithm for a class of pseudocontractive mappings. (English) Zbl 1193.65085
Summary: Let $K$ be a nonempty, closed and convex subset of a real Banach space $E$. Let $T: K\to K$ be a strictly pseudocontractive map in the sense of Browder and Petryshyn. For a fixed $x_0\in K$, define a sequence $\{x_n\}$ by $$ x_{n+1}=(1-\alpha_n)x_n+\alpha_nTx_n, $$ where $\{\alpha_n\}$ is a real sequence defined in $[0,1]$ satisfying the following conditions: (i) $\sum^\infty_{n=1}\alpha_n=\infty$, (ii) $\sum^\infty_{n=1}\alpha^2_n<\infty$. Then $\liminf_{n\to\infty}\Vert x_n-Tx_n\Vert=0$. If, in addition, $T$ is demicompact, then $\{x_n\}$ converges strongly to some fixed point of $T$.

65J15Equations with nonlinear operators (numerical methods)
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
47H09Mappings defined by “shrinking” properties
Full Text: DOI
[1] Borwein, D.; Borwein, J. M.: Fixed point iterations for real functions. J. math. Anal. appl. 157, 112-126 (1991) · Zbl 0742.26006
[2] Browder, F. E.; Petryshyn, W. E.: Construction of fixed points of nonlinear mappings in Hilbert space. J. math. Anal. appl. 20, 197-228 (1967) · Zbl 0153.45701
[3] Chidume, C. E.: Iterative approximation of fixed points of Lipschitzian strictly pseudocontractive mappings. Proc. amer. Math. soc. 99, No. 2, 283-288 (1987) · Zbl 0646.47037
[4] Chidume, C. E.: Fixed point iterations for certain classes of nonlinear mappings, II. J. nigerian math. Soc. 8, 11-23 (1989)
[5] Chidume, C. E.: Iterative approximation of fixed points of Lipschitz pseudocontractive maps. Proc. amer. Math. soc. 129, No. 8, 2245-2251 (2001) · Zbl 0979.47038
[6] Chidume, C. E.; Mutangadura, S.: An example on the Mann iteration method for Lipschitz pseudocontractions. Proc. amer. Math. soc. 129, No. 8, 2359-2363 (2001) · Zbl 0972.47062
[7] Chidume, C. E.; Zegeye, H.: Approximate fixed point sequences and convergence theorems for Lipschitz pseudocontractive maps. Proc. amer. Math. soc. 132, 831-840 (2003) · Zbl 1051.47041
[8] Chidume, C. E.; Moore, C.: Fixed point iteration for pseudocontractive maps. Proc. amer. Math. soc. 127, No. 4, 1163-1170 (1999) · Zbl 0913.47052
[9] Gatica, J. A.; Kirk, W. A.: Fixed point theorems for Lipschitzian pseudocontractive mappings. Proc. amer. Math. soc. 36, 111-115 (1972) · Zbl 0254.47076
[10] Hicks, T. L.; Kubicek, J. R.: On Mann iteration process in Hilbert space. J. math. Anal. appl. 59, 706-721 (1979)
[11] Ishikawa, S.: Fixed points by new iteration method. Proc. amer. Math. soc. 44, No. 1, 147-150 (1974) · Zbl 0286.47036
[12] Kato, T.: Nonlinear semigroups and evolution equations. J. math. Soc. Japan 19, 508-520 (1967) · Zbl 0163.38303
[13] Mann, W. R.: Mean value methods in iteration. Proc. amer. Math. soc. 4, 506-510 (1953) · Zbl 0050.11603
[14] Marino, G.; Xu, H. K.: Weak and strong convergence theorems for strictly pseudocontractions in Hilbert spaces. J. math. Anal. appl. 329, 336-349 (2007) · Zbl 1116.47053
[15] Maruster, S.: The solution by iteration of nonlinear equations. Proc. amer. Math. soc. 66, 69-73 (1977) · Zbl 0355.47037
[16] Osilike, M. O.; Udomene, A.: Demiclosedness principle and convergence theorems for strictly pseudocontractive mappings of Browder -- petryshyn type. J. math. Anal. appl. 256, 431-445 (2001) · Zbl 1009.47067
[17] Qihou, L.: Iterative sequences for asymptotically quasi-nonexpansive mappings. J. math. Anal. appl. 259, 1-7 (2001) · Zbl 1033.47047